diabetes-icon

Nocturnal Hypoglycemia

My dad recently suffered from an episode of noctornal hypoglycimia.When i saw him,he was making wierd sounds & was not able to react to what i was saying.After checking his blood sugar i found out it was 33 & gave him glucose immediatly & then took him to the hospital. Please tell me how to prevent this from happening again.
views-icons 23 Views Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Nocturnal Hypoglycemia

doctor profile image
Dr. Sheetal Aversekar Mumbai | Diabetologist
Answered
It depends a lot on the medications that he is on. Its more common in people on insulin injections. If so, then the dose needs to be adjusted or sometimes the type of insulin should be changed. Also, other factors like kidney or liver damage can lead to it. The reasons can me manifold.
Next Steps
he wil require a thorough assessment considering he is also a heart patient.
Health Tips
He should have a small snack like a fruit just before going to bed.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO